How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Amita Your Own Question
Dr.Amita
Dr.Amita, Doctor (MD)
Category: Pharmacy
Satisfied Customers: 2108
Experience:  MD(Pharmacology)
20638885
Type Your Pharmacy Question Here...
Dr.Amita is online now
A new question is answered every 9 seconds

I'm currently taking vyvanse i'm only taking 30 mg but today

This answer was rated:

hello i'm currently taking vyvanse i'm only taking 30 mg but today it caused my heart rate to increase
JA: What medications do you take daily? Are you allergic to any medications?
Customer: not allergic to any medications that i know of but today i had some eggs in the morning and i'm wondering if the choline in the eggs is what made my heart rate increase so much
JA: Anything else in your medical history you think the doctor should know?
Customer: well, i've taken adderal before and I didn't experience much increase in heart rate my psychiatrist told me to take 30mg the first day, then 50 mg the next , and then 70 mg on the third when i took 50 mg on the second day my heart rate also spiked, all the way up to 150 so i've been since just taking 30 mg but today it spiked again (not up to 150 bps, but 140) i laid down and tried to relax and it's leveled off around 100-110 normal bpm is around 60-70

Thanks for your question.

Increased heart rate is a known side effect of vyvanse though only a small percentage of people taking it are expected to have this side effect.Eggs may increase the effect of vyvanse by making the urine acidic, thereby decreasing it's elimination in urine.Therefore avoid taking eggs when taking it.

If you have been having these issues, you should build up the dosage gradually by remaining on 30mg for several days before moving upto 50mg.If the heart rate still remains high , you should talk to your doctor regarding dosage adjustment or changing the medicine.

Customer: replied 1 month ago.
ok. thank you.I am monitoring my heart rate with a monitor. Usually it drops back down to 60-70 at night, but during the day it's 130 at peak times, and about 115 average. If I relax and breath slowly I can get it to decrease to about 95, but if I move my focus back to my work it moves back up and I become anxious again. Also, my hands and feet can get very cold, but the rest of my body can feel hot, and I can get a 'cold sweat'.Is there something I can do or take to stop these symptoms?I'm considering using the water titration method to reduce the dose to 15 or 30 mg.Eventually, will my heart rate stop rising when I take it?
Customer: replied 1 month ago.
At what point should I worry about my heart rate getting too high?What about my physiology (or psychology?) makes me part of the small minority of the population for which Vyvanse elevates heart rate?

Thanks for replying.

Hear rate above 100 is not considered normal.It also depends upon the basal heart rate.If basal heart rate is higher a value above 100 may also be tolerated.In your case basal heart rate being 60-70 anything above 100 is not normal.Our body does adapt to the drug and therefore heart rate should stabilize and slow and gradual increase in drug dose should help.

There is not much to be done for other symptoms though beta blockers can decrease the heart rate but this is not the preferred method.

Can't really pinpoint anything which makes you prone to side effect of tachycardia though an anxious nature may be a precipitating factor.

Dr.Amita and other Pharmacy Specialists are ready to help you

Related Pharmacy Questions